MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420642
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 3 of 3.E1: name of affiliation: (b)(6) hospital.Complainant country: thailand.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The nurse reported that three pieces of the dressing was found with an open seal.It was unknown whether the product was used on patient or not.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Complaint: primary pack (sterile products) has incomplete or open seal or dressing or loose material is trapped in packaging.Region: thailand.Product / system application product (sap): 1704015 aquacel foam ag nadh 10x10cm (1x10pk) nai.Lot: 5a06882.Date of manufacture: 04 feb 2025.Sterilization: sterigenics wo (b)(4), 18 feb 2025.Batch size: (b)(4) secondary packs (b)(4) primary units).A complaint in database was received from thailand reporting; hospital reported that 3 pcs of dressing was found open seal.For material: 1704015, batch: 5a06882.The lot was manufactured on 04 feb 2025 and sterilized under sterigenics wo (b)(4) 18 feb 2025.03 primary units impacted from (b)(4) secondary units (b)(4) primary).Four photographs were provided to confirm the condition of the primary packs ¿ showing open seals on the cross seals of the primary packs.No physical sample was received.The complaint was confirmed based on the photographic evidence supplied.No physical sample was received by our company for evaluation.A full batch record review was completed for lot: 5a06882.All in-process checks, quality control inspections, and final release activities were acceptable.No material, equipment related or contamination related issues were recorded.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and procedural adherence during the production period.No non-conformance raised during the production order of 5a06882.One additional complaint has been previously assigned to batch: 5a06882.A complaint raised for 29 sep 2025 for short count of cartons in shipper- complaint originated in the philippines, the complaint was not related in malfunction to this complaint and was not related.A review of complaints for material 1704015 last 24 months showed no other complaints associated with malfunction primary pack (sterile products) has incomplete or open seal or dressing or loose material was trapped in packaging for material 1704015 based on the available data, this was considered an isolated incident.This complaint relates to a 3 primary pack open seals issue reported.The total batch size was (b)(4) secondary units (equivalent to (b)(4) primary units).3745 secondary units were distributed from the distribution centers with no other similar feedback reported, with 575 units remaining at distribution center (dc)s.Given the extremely low occurrence rate (3 reported event out of (b)(4) secondary units distributed), the complaint was considered an isolated case with no indication of a systemic manufacturing or quality issue associated with the batch given the absence of repeat events, absence of any correlated deviations, and no similar complaints across the distributed units, the risk to product quality and patient safety was assessed as minimal.The event appears to be isolated, with no evidence of a systemic failure mode.As per process instruction (pi) ¿ general inspection (version 2.0), the required inspection level for seal integrity was acceptable quality level (aql) 0.40, with an accept = 5 / reject = 6 sampling plan for a sample size of (b)(4), applicable to batch sizes between (b)(4) and (b)(4) units.For this batch, the appropriate inspection regime was applied during routine in-process and end-of-line checks, and the acceptable quality level (aql) sample taken at manufacture did not reach the reject threshold.A total of (b)(4) primary units have been sold, with (b)(4)0 units held across distribution centers.Across this total population of (b)(4) secondary packs ((b)(4) primary units): no additional complaints or defect reports relating to seal strength, integrity or seal width similar visual anomalies have been received.Quality monitoring activities including batch record review, in-process inspection records, and device history checks did not identify any recurring issues or process-related trends.The observed complaint rate (3 open seal primary packs out of (b)(4), = (b)(4) remains well below the notional (b)(4) defect level associated with the acceptable quality level (aql) 0.40 sampling plan.Field complaints do not represent an acceptable quality level (aql) sampling failure, and there was no evidence of an acceptable quality level (aql) excursion during manufacturing.Given the absence of repeat events, the absence of correlated deviations, and a lack of similar complaints across the distributed units, the risk to product quality and patient safety was assessed as minimal.The event appears to be isolated, with no evidence of a systemic failure mode.The product was manufactured on the circle packaging line, where primary packaging integrity was achieved through a validated heat-sealing process comprising longitudinal (side) seals followed by transverse (cross) seals.The cross seals were formed perpendicular to the direction of paper/web travel and create the top and bottom seals of each individual sachet prior to cutting.Seal integrity on the circle line was controlled through validated process parameters, including temperature, dwell time, and sealing pressure, as defined in the approved process instructions.These parameters are subject to defined operating ranges and are verified during machine set-up, first-piece inspection, and routine in-process checks.In addition to process parameter controls, the circle line incorporates multiple detection and inspection controls to prevent release of non-conforming sachets, including: 100% visual inspection of sachets at both infeed and outfeed positions.Routine seal width, seal position, and appearance checks.Periodic seal burst testing to verify seal strength.Defined segregation and rejection of sachets with open seals or seal defects.Documentation of deviations, rejects, and corrective actions within the batch record.Batch record review for lot: 5a06882 confirmed that all required in-process checks, inspections, and final release activities were completed as specified, with no deviations, non-conformance's, or out-of-specification results recorded during manufacture.On the circle packaging line, primary packaging inspection activities are performed by trained operators in accordance with approved process instructions.These inspections include 100% visual inspection of sachets at infeed and outfeed positions, alongside defined first-piece and in-process quality checks.Visual inspection was inherently reliant on human observation.While operators are trained and inspections are routinely performed, the effectiveness of visual detection may be influenced by factors such as inspection workload, production speed, and the intermittent nature of certain defects.As a result, intermittent or marginal seal integrity issues, particularly those not visually apparent at the time of inspection, may not always be detected during routine in-process checks and as a result, intermittent or marginal seal integrity issues, particularly those not visually apparent at the time of inspection, may not always be detected during routine in-process checks and may only become evident post-manufacture or during handling and use at validated inspection speeds.Given the validated nature of the sealing process and the satisfactory completion of all in-process and final inspections, the reported open cross seals are considered consistent with a localized, non-systemic packaging integrity issue rather than a sustained process failure.Based on the low occurrence rate (3 affected primary units out of (b)(4), satisfactory batch record review, absence of correlated deviations, and lack of similar complaints across distributed units, the risk to product quality and patient safety was assessed as minimal.The reported open cross seals are considered consistent with a localized, non-systemic packaging integrity issue rather than a sustained process or manufacturing failure.No corrective action / preventive actions (capa) was required at this time.The complaint will continue to be monitored through routine trending and the post-market product monitoring review process in accordance with standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23376641
Report Number1000317571-2025-00126
Device Sequence Number12967777
Product Code FRO
UDI-Device Identifier00768455123889
UDI-Public768455123889
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420642
Device Lot Number5A06882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown